Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 247, NWS North Platte, NE

July 13, 2009Deuel County, Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2009, 7:07 PM MDT for Deuel County, Keith County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2009, 7:07 PM MDT (01:07 UTC)
Expired
Jul 13, 2009, 7:45 PM MDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Deuel County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:21 PM MDTHAIL 0.56 Wnw Big Springs, NEPUBLIC REPORTED MARBLE SIZE HAIL WITH WIND GUSTS TO 35 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 4:52 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2857 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
1.2
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 140107
SVRLBF
NEC049-101-140145-
/O.NEW.KLBF.SV.W.0247.090714T0107Z-090714T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM MDT MON JUL 13 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF BIG SPRINGS...
  WESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF OGALLALA...

* UNTIL 745 PM MDT

* AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...OR 6 MILES WEST OF BIG
  SPRINGS...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG SPRINGS BY 720 PM MDT...
  BRULE BY 740 PM MDT...
  7 MILES SOUTH OF LAKE VIEW CAMPGROUND AND 7 MILES WEST OF OGALLALA
  BY 745 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

&&

LAT...LON 4129 10168 4103 10160 4099 10197 4100 10198
      4099 10226 4117 10234
TIME...MOT...LOC 0107Z 257DEG 24KT 4108 10218

$$

13
2 follow-up statements
000 
WWUS53 KLBF 140129
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM CDT MON JUL 13 2009

NEC049-140140-
/O.CAN.KLBF.SV.W.0247.000000T0000Z-090714T0145Z/
DEUEL NE-
729 PM MDT MON JUL 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEUEL COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4122 10203 4129 10168 4103 10160 4099 10194
      4101 10203
TIME...MOT...LOC 0130Z 255DEG 23KT 4112 10199

$$

NEC101-140145-
/O.CON.KLBF.SV.W.0247.000000T0000Z-090714T0145Z/
KEITH NE-
729 PM MDT MON JUL 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR WESTERN KEITH COUNTY...

AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR INTERSTATE 80 MILE MARKER 110...OR
NEAR BIG SPRINGS...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRULE BY 740 PM MDT...
  INTERSTATE 80 MILE MARKER 120...HIGHWAY 26 MILE MARKER 140...7
  MILES SOUTH OF LAKE VIEW CAMPGROUND AND 8 MILES WEST OF OGALLALA BY
  745 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

&&

LAT...LON 4122 10203 4129 10168 4103 10160 4099 10194
      4101 10203
TIME...MOT...LOC 0130Z 255DEG 23KT 4112 10199

$$

13
000 
WWUS53 KLBF 140143
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM MDT MON JUL 13 2009

NEC101-140152-
/O.EXP.KLBF.SV.W.0247.000000T0000Z-090714T0145Z/
KEITH NE-
743 PM MDT MON JUL 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KEITH COUNTY WILL
EXPIRE AT 745 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

THE THUNDERSTORM THAT MOVED OUT OF EASTERN DEUEL HAS WEAKENED AND NO 
LONGER POSES A SEVERE WEATHER THREAT AT THIS TIME. HOWEVER STRONG 
INSTABILITY REMAIN IN PLACE AND ADDITIONAL SEVERE WEATHER IS 
POSSIBLE THROUGH THE EVENING. ANOTHER STRONG STORM WAS MOVING ACROSS 
THE FAR NORTHERN PORTION OF KEITH COUNTY NORTH OF LAKE MCCONAUGHY.

LAT...LON 4122 10203 4129 10168 4103 10160 4099 10194
      4101 10203
TIME...MOT...LOC 0142Z 255DEG 23KT 4114 10189

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:38 PM MDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 13, 2:38 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT MON JUL 13 2009

.DISCUSSION...
ANOTHER ACTIVE DAY IS INSTORE FOR THE FORECAST AREA. SURFACE LOW
DEVELOPING OVER FAR NW SD THIS AFTERNOON...WHILE A TROF LIES
ACROSS THE FRONT RANGE OF THE ROCKIES. ALSO HAVE A NORTH/SOUTH
THERMAL BOUNDARY OVER THE CENTRAL NEBRASKA...CAUSE BY CLOUDS OVER
CENTRAL/EASTERN NEB.

TONIGHT...THUNDERSTORMS ARE HIGHLY LIKELY EVENTUALLY...AND A GOOD
CHANCE FOR SOME TO REACH SEVERE LIMITS. ALREADY HAVE WATCH BOXES TO
THE NORTH AND WEST. AFTERNOON HEATING HAS ERODED MOST OF THE CAP
OVER CENTRAL NEBRASKA...WHERE DEW PTS AROUND 70 DEGREES. FURTHER
WEST DEW PTS LOWER...HAVE STILL HAVE A SMALL CAP IN PLACE. 12Z
MODELS HAVING A VERY DIFFICULT TIME WITH THE NUMEROUS
BOUNDARIES...AS NONE HAVE QPF WHERE THUNDERSTORMS HAVE BEEN SO FAR
THIS AFTERNOON. 18Z RUN STARTING TO COME IN...AND QUICK ANALYSIS
HAS MUCH BETTER PLACEMENT OF CURRENT ACTIVITY...ALTHOUGH MODELS
DID NOT HANDLE LAST NIGHTS ACTIVITY VERY WELL. 18Z KLBF SOUNDINGS
SHOWED LI/S ALREADY AT -7.0 AND WHEN MODIFIED FOR LATEST
OB...STILL HAVE A SMALL CAP /-15 J/KG/ AND A VERY UNSTABLE
ATMOSPHERE.

COLD FRONT TO PUSH ACROSS THE AREA OVERNIGHT AND TOMORROW
MORNING...AND AM EXPECTING TO SEE THUNDERSTORMS DEVELOP ALONG THE
FRONT. ALSO HAVE A SLIGHT CHANCE FOR DEVELOP OVER EASTERN ZONES
WELL AHEAD OF THE FRONT...MAINLY THIS EVENING. CLOUDS MAY HAVE
BEEN ENOUGH TO KEEP THIS FROM FIRING. SHEER IS GOOD AND EXPECT
SOME ROTATING THUNDERSTORMS...HOWEVER OVERNIGHT FAVORS HAIL...BUT
A TORNADO CAN NOT BE RULED OUT.

SLIGHTLY COOLER AND DRIER AIR FILLS IN BEHIND THE FRONT FOR
TUESDAY. EXPECT THE FRONT LOCATION TO BE SOUTH AND EAST OF THE
AREA...THUS HAVE GONE DRY. HOWEVER...DRY SPELL TO BE SHORT
LIVED...AS FRONT LIFTS BACK NORTH FOR WEDNESDAY. MEANWHILE A RIDGE
BEGINS TO BUILD NORTH FROM THE DESERT SOUTHWEST INTO THE WESTERN
ROCKIES. THIS WILL CONTINUE TO KEEP US IN AN ACTIVE PATTERN FOR
THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. TEMPERATURES TO BE
SEASONAL /80S AND LOWER 90S/ AND MOISTURE WILL RETURN TO THE
REGION...THUS LATE AFTERNOON AND OVERNIGHT THUNDERSTORMS REMAIN IN
THE FORECAST.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
LATE THIS AFTERNOON AND TONIGHT AHEAD OF A COLD FRONT.
VISIBILITIES MAY DROP TO LOW MVFR CONDITIONS IN HEAVY RAIN WITH
THE THUNDERSTORMS. CIGS WILL REMAIN VFR. THE COLD FRONT WILL
LIKELY EXTEND ALONG A LINE FROM NEAR KANW TO KLBF BY 12Z TUE. EAST
OF THIS FRONT...EXPECT THE SOUTHERLY WINDS USHERING ABUNDANT
MOISTURE INTO THE AREA TO PRODUCE MVFR/IFR CIGS IN STRATUS CLOUDS.
WEST OF THE FRONT...WESTERLY DOWNSLOPE WINDS WILL KEEP SKIES VFR.
THE ONE CAVEAT IS THE ACTUAL LOCATION OF THE FRONT. COMPUTER
MODELS ARE NOT IN AGREEMENT WITH THIS SO THE LOCATION GIVEN ABOVE
IS MY BEST ESTIMATION SO THEREFORE DID NOT INCLUDE THE MVFR CIGS
IN THE KLBF TAF. THE FRONT WILL MARCH EASTWARD WITH MVFR CIGS
BECOMING VFR IN THE KBBW AREA BY 17Z AND KONL BY 19Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/EXTENDED...MASEK
AVIATION...DDB
Hazardous weather outlook, Jul 13, 2:28 PM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT MON JUL 13 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-142030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
328 PM CDT MON JUL 13 2009 /228 PM MDT MON JUL 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. A COLD FRONT WILL
MOVE EAST ACROSS WESTERN NEBRASKA TONIGHT WITH THUNDERSTORMS
DEVELOPING ALONG AND AHEAD OF THE FRONT. THE MAIN THREAT WITH
THUNDERSTORMS THAT DEVELOP WILL BE LARGE HAIL...DAMAGING WINDS AND
HEAVY RAIN. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT
ACROSS WESTERN CHERRY COUNTY AND THE EASTERN PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE EACH NIGHT FROM WEDNESDAY
NIGHT THROUGH SUNDAY NIGHT AS SOUTHEAST UPSLOPE WINDS COMBINE WITH
WEAK UPPER LEVEL DISTURBANCES TO PROVIDE A MOIST...UNSTABLE
ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT. THE MAIN THREAT FROM THE
THUNDERSTORMS WILL BE HEAVY RAIN...GUSTY WINDS...DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS MUCH OF WESTERN
AND NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

DDB

In the hours before

Local storm report, Jul 13, 2:06 PM MDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND GST     5 NE ANSELMO            41.67N 99.80W
07/12/2009  E60.00 MPH       CUSTER             NE   PUBLIC

            VERY HEAVY RAIN AND MARBLE SIZED HAIL BEING DRIVEN BY
            STRONG THUNDERSTORM WIND GUSTS.

0954 PM     HAIL             6 E ANSELMO             41.62N 99.75W
07/12/2009  E1.00 INCH       CUSTER             NE   PUBLIC

            MARBLE TO QUARTER SIZE HAIL OCCURRING AT TIME OF REPORT
            ALONG WITH VERY HEAVY RAINFALL AND STRONG WIND GUSTS.

1009 PM     TSTM WND GST     3 S CHAPPELL            41.05N 102.47W
07/12/2009  E65.00 MPH       DEUEL              NE   PUBLIC

            POWERFUL WINDS DRIVING VERY HEAVY RAINFALL WITH HAIL OF
            UNKNOWN SIZE 3 MILES SOUTH OF CHAPPELL.

1221 AM     HAIL             14 N OSHKOSH            41.61N 102.34W
07/13/2009  E1.00 INCH       GARDEN             NE   PUBLIC

1221 AM     HEAVY RAIN       OSHKOSH                 41.41N 102.34W
07/13/2009  M1.30 INCH       GARDEN             NE   PUBLIC

1231 AM     HEAVY RAIN       NORTH PLATTE            41.13N 100.77W
07/13/2009  M1.00 INCH       LINCOLN            NE   PUBLIC

1231 AM     HAIL             NORTH PLATTE            41.13N 100.77W
07/13/2009  M0.50 INCH       LINCOLN            NE   PUBLIC

0115 AM     HAIL             4 SE HERSHEY            41.12N 100.95W
07/13/2009  E1.00 INCH       LINCOLN            NE   PUBLIC

0700 AM     HEAVY RAIN       5 NE NORTH PLATTE       41.18N 100.70W
07/13/2009  M1.46 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       5 WNW MERNA             41.51N 99.85W
07/13/2009  M1.38 INCH       CUSTER             NE   MESONET

            HIGH WINDS OF UNKNOWN SPEED ALONG WITH SOME PEA SIZE HAIL
            ALSO REPORTED. STORM TOTAL RAINFALL REPORT FURNISHED BY A
            NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK
            OBSERVER.

0700 AM     HEAVY RAIN       5 SSE NORTH PLATTE      41.07N 100.74W
07/13/2009  M1.02 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       1 WNW NORTH PLATTE      41.14N 100.79W
07/13/2009  M1.05 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       3 WSW HERSHEY           41.14N 101.05W
07/13/2009  M1.11 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       4 E NORTH PLATTE        41.13N 100.70W
07/13/2009  M1.22 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       10 WSW BIG SPRINGS      41.01N 102.25W
07/13/2009  M1.34 INCH       DEUEL              NE   MESONET

            PEA SIZE HAIL WAS ALSO REPORTED. STORM TOTAL RAINFALL
            REPORT FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       2 N BROKEN BOW          41.43N 99.64W
07/13/2009  M1.38 INCH       CUSTER             NE   MESONET

            STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       6 NE NORTH PLATTE       41.19N 100.69W
07/13/2009  M1.41 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       1 ENE NORTH PLATTE      41.14N 100.75W
07/13/2009  M1.50 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       6 SSW BERWYN            41.27N 99.54W
07/13/2009  M1.83 INCH       CUSTER             NE   MESONET

            STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       7 SSW NORTH PLATTE      41.04N 100.82W
07/13/2009  M1.67 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       6 NE NORTH PLATTE       41.19N 100.69W
07/13/2009  M1.80 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL REPORT FURNISHED BY A NEBRASKA
            RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.

&&

SCARMEL
Local storm report, Jul 13, 6:55 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND GST     CROOKSTON               42.93N 100.75W
07/13/2009  E60 MPH          CHERRY             NE   PUBLIC

            VERY STRONG WIND GUSTS REPORTED BY THE PUBLIC.

&&

CARMEL
Local storm report, Jul 13, 7:04 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TSTM WND GST     8 ESE LISCO             41.46N 102.48W
07/13/2009  E60 MPH          GARDEN             NE   PUBLIC

            PUBLIC REPORTED AT LEAST 60 MPH WIND GUSTS AND 8 INCH
            TREE LIMBS DOWN.

&&

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:30 PM MDTTornado WarningLBFCherry60 min
Jul 13, 6:34 PM MDTSevere Thunderstorm WarningLBFGarden41 min
Jul 13, 6:39 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha66 min
Jul 13, 7:13 PM MDTSevere Thunderstorm WarningLBFChase, Perkins47 min
Jul 13, 7:15 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant, Keith45 min
Jul 13, 7:24 PM MDTTornado WarningLBFCherry51 min
Jul 13, 8:01 PM MDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson44 min
Jul 13, 8:02 PM MDTSevere Thunderstorm WarningLBFCherry26 min
Jul 13, 8:14 PM MDTTornado WarningLBFCherry46 min
Jul 13, 8:44 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry29 min
Jul 13, 8:54 PM MDTTornado WarningLBFCherry51 min
Jul 13, 9:43 PM MDTTornado WarningLBFCherry32 min
Jul 13, 10:35 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock55 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.